Flood, Hancock
- When
- February 14, 12:30 AM CST to February 15, 12:45 AM CST
- Where
- Hancock forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 40.404, -91.165 (the zone’s center; the record gives no point)
See write up below for Stephenson County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
See write up below for Stephenson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Feb 13, 2:58 PM CST, 9 hours 32 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 258 PM CST SUN FEB 13 2005 .SYNOPSIS... IMPRESSIVE SURFACE LOW WAS SEEN ON SATELLITE WV IMAGERY CHURNING NORTHEAST OF KANSAS CITY AT 20Z WITH WIDESPREAD RAIN LIFTING NORTH IN WARM MOIST CONVEYER BELT ACROSS THE FORECAST AREA. AT MID LEVELS...TROUGH AXIS WAS FROM NW MO TO EASTERN ND WITH EMBEDDED CIRCULATIONS OVER EASTERN SD AND NW MO. IFR CONDITIONS WIDESPREAD WITH RAIN OCCASIONALLY MODERATE AT TIMES AND LOOKING MORE CONVECTIVE IN NATURE SOUTH OF I-80 THIS AFTERNOON. THIS IS WHERE STRONG UPPER FORCING AHEAD OF N CENTRAL MO VORT LOBE WAS INTERACTING WITH ELEVATED SLIGHTLY UNSTABLE LAPSE RATES. && .SHORT TERM...(TONIGHT THROUGH MONDAY)...SHORT TERM CHALLENGE CENTERS ON TIMING AND COVERAGE OF PRECIP ASSOCIATED WITH THE LOW TRACKING THROUGH AREA TONIGHT. RAIN TO CONTINUE WIDESPREAD THIS EVENING WITH ANOTHER QUARTER INCH OF QPF POSSIBLE SOUTH OF I-80 AS DECENT QG FORCING CONTINUE OVER AREA AND SURFACE LOW LIFTS TO JUST E OF QUAD CITIES BY MIDNIGHT. THEN...MOST PRECIP SHOULD BE VERY LIGHT RAIN OR DRIZZLE OVERNIGHT AS UPPER TROUGH AXIS PASSES THROUGH. TEMPERATURES SHOULD NOT FALL MUCH UNTIL PRECIP ENDS TOWARD MORNING AND TRENDED A GRADUAL FALL TOWARD MORNING WITH LOWS CLOSER TO WARMER GFS MOS VALUES IN MID TO UPPER 30S. MONDAY TO START OUT CLOUDY WITH BREEZY CONDITIONS IN AFTERNOON AS CLEARING SKIES ALLOWS PARTIAL MIXING OF 30 TO 35 KT H8 NW FLOW. THIS SHOULD BOOST TEMPERATURES UPWARD AS OCCURRING IN HIGH PLAINS THIS AFTERNOON...BUT MINUS THE STRONG COMPRESSIONAL HEATING CONTRIBUTION IN THAT REGION. THUS WENT CLOSEST TO WARMER GFS GUIDANCE WITH MID 40S TO LOWER 50S. ..SHEETS.. && .LONGER TERM...(MONDAY NIGHT THROUGH NEXT SUNDAY) WEATHER PATTERN BECOMING ACTIVE AS INTENSE BAROCLINIC ZONE TO MOVE INTO AREA LATE MONDAY NIGHT INTO TUESDAY WITH STRONG LOW LEVEL CONVERGENCE INTO COLD DOME TO PRODUCE SWATH OF RAIN OVERNIGHT...CHANGING TO SNOW TUESDAY MORNING AS COLD AIR AND EVAPORATIVE COOLING OCCUR. HAVE GONE WITH LIKELY POPS ALONG ROUGH I-80 AND STILL APPEARS A 1-3 INCH WET SNOW SOME LOCATIONS IN THIS AREA. HAVE TRIED TO ADJUST TEMPS FOR CLOUDS AND PRECIPITATION BUT PROBABLY A 10-15 DEGREE GRADIENT OR MORE FOR HIGHS. QUIET AND SEASONABLY COLD AS CANADIAN HIGH MOVES IN. STILL MAY BE A BIT TOO MILD ON MIN TEMPS TO PASS TO LATER SHIFTS. ALSO WITH LOTS OF COLD AIR ALOFT...SOME FLURRIES POSSIBLE NORTHEAST SECTIONS WEDNESDAY. SOME MODERATION FRIDAY WITH CHANCE OF SOME SNOW AND POSSIBLY RAIN FAR SOUTH WITH NEXT UPSTREAM SHORTWAVE AND CANADIAN HIGH APPROACH. THEN THINGS GET INTERESTING INTO THE WEEKEND. ALL SOLUTIONS STILL SUPPORT A PERIOD OF UNSETTLED WEATHER WEEKEND... INTO EARLY NEXT WEEK WITH ONE OR MORE DISTURBANCES TO SLIDE ALONG STRONG BAROCLINIC ZONE ROUGHLY ALONG I-70 WITH MOIST AIR INTO MIDWEST FOR THREAT OF SNOW...POSSIBLY MIXED WITH SOME RAIN FAR SOUTH. KEPT POPS AT 30 FOR NOW INTO SUNDAY. LARGE SCALE PATTERN STILL SUGGEST SEASONABLY MODERATE TO HEAVY SNOW EVENT MUCH OF MIDWEST 20-22 FEBRUARY AS LOCAL OFFICE STUDIES SUGGESTED LAST WEDNESDAY. SOME ROUGH LOCAL CALCULATIONS TODAY SUPPORT SNOW AMOUNTS WELL INTO WARNING CRITERIA DEPENDING ON MODEL SOLUTION (ECMWF HIGHEST...SWATH OF 8 TO 14 OVER/NEAR AREA). SHOULD GET CLARIFICATION OF EXTENT OF OUR THIS RISK/AMOUNTS OF SNOW NEXT 48-72 HOURS. FINAL NOTE...LATEST 12/18Z SUITE OF SOLUTIONS CONTINUE TO SUGGEST UPPER AIR PATTERN OF STRONG SOUTHERN JET ENDING. THIS IS IN LINE WITH DEMISE OF EL NINO AND WOULD ENHANCE A MORE CHANGEABLE WEATHER PATTERN FOR THE MIDWEST. IN LINE WITH LATEST LOCAL OFFICE DAY 16-31 FORECAST STUDY...OR A NORMAL LION-LIKE MARCH? ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/NICHOLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CST SUN FEB 13 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CST SUN FEB 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD LIGHT TO MODERATE RAIN WILL CONTINUE OVER THE AREA TODAY...AND TAPER OFF TO MORE OF A PATCHY LIGHT RAIN AND DRIZZLE TONIGHT. RAINFALL AMOUNTS WILL GENERALLY RANGE AROUND A HALF INCH ACROSS MOST OF THE AREA BY LATE TONIGHT...WITH A FEW AREAS POSSIBLY RECEIVING UP TO SEVEN TENTHS OF AN INCH. WITH THE RECENT SNOW MELT TAKEN INTO ACCOUNT...THIS AMOUNT OF WIDESPREAD RAINFALL WILL CAUSE RISES IN SMALL STREAMS AND RIVERS. A FEW RIVERS SUCH AS THE PECATONICA WHICH ARE ALREADY EXPERIENCING HIGH WATER LEVELS...MAY BE PUSHED TO BANKFULL OR NEAR FLOOD STAGE. AS THE RAIN TAPERS OFF THIS EVENING AND OVERNIGHT...AREAS OF DENSE FOG AND DRIZZLE MAY FORM. THE FOG MAY REDUCE VISIBILITIES TO A QUARTER MILE OR LESS IN SOME LOCATIONS THIS EVENING. VISIBILITIES SHOULD IMPROVE AFTER MIDNIGHT AS THE WIND SWITCHES TO THE WEST AND INCREASES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SECONDARY COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT AND EARLY TUESDAY...BRINGING A MIX OF RAIN AND SNOW TO THE AREA. AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 80 WILL SEE THE WINTRY MIX THROUGH NOON ON TUESDAY. MEANWHILE...AREAS TO THE SOUTHEAST WILL RECEIVE MAINLY RAIN. SNOWFALL TOTALS UP TO AN INCH WILL BE POSSIBLE NORTHWEST OF HIGHWAY 151. THE NEXT CHANCE FOR ANY SNOW OR RAIN WILL BE NEXT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 12/14
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439220, 5439221.